MAUDE Adverse Event Report: HTL-STREFA S.A. DROPSAFE SAFETY PEN NEEDLE 31G X 6MM

HTL-STREFA S.A. DROPSAFE SAFETY PEN NEEDLE 31G X 6MM
Model Number 31G X 6MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Jw sent the initial email to htl inc.She writes, "recently, we have had an issue with an accidental needle stick due to a faulty lot of needles we were sent.Please see the attached photos of the issue and advise how this issue can be prevented in the future." jw forwarded information from the clinical team leader, jk, at the facility where the incident occurs the facility is oconto hospital clinic.The team leader writes, "hello teams, situation: a needlestick occurred related to a faulty insulin pen needle- dropsafe brand lot c68h4 (see pictures) background: the needle inserted into the pen at an angle and caused it to get lodged in the pen even after the cap was removed.The nurse administering the next dose of insulin went to scrub the top of the insulin pen and got poked by the faulty, retained needle.Assessment: bhoh's supply chain switched to these insulin pen needles a couple of months ago.Review what products you have in your area.Recommendation: advise nurses to watch for retained needles as they remove the insulin pen needles and before they scrub the cap to put a new one on.".
 
Additional Manufacturer Narrative
The notification state about health care professional needle stick incident with dropsafe safety pen needles.As per reporter the issue was caused by a faulty lot of needles.However based on the photos of the issue and additional description of the problem we learned, that the device was handled not according to the ifu.The needle was inserted into the pen at an angle and caused it to get lodged in the pen even after the cap was removed.The nurse administering the next dose of insulin went to scrub the top of the insulin pen and got poked by the faulty, retained needle.So, the accidental injury by needle from the cartridge side (non-user end).There was no communication about death and serious injury or user's heath deterioration.There was no information that this event has caused or contributed to medical intervention.The complained defects were not confirmed in the internal evaluation of archival sample and device history records (dhr) review.The issued lot number was complained for the first time.History of complaints for previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible.The ever the past 3 years we not observed negative trends.There is no evidence that the product was defective based upon available testing.It is not suspected that products may cause a health hazard.There is no evidence that product does not meet the specified performance of the specification.If a safety pen needle is attached to a pen injector in an improper way (e.G.At an angle, or if hands are shaking), there is possibility for the needle to hit the metal cap of the ampule and cause needle bending or breaking.Such damage increases resistance when screwing the safety pen needle on the pen injector.The proper technique of assembly safety pen needle on pen injector is described in instruction for use.Based on above we determine that an event is solely the result of user error with no other performance issue, and there has been no device-related death or serious injury.However taking into account that unintentional needle injury health care professional has happened we decided to report the event in country where the event was occurred.

Brand Name
DROPSAFE SAFETY PEN NEEDLE 31G X 6MM
Common Device Name
SAFETY PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key16581175
Report Number9613304-2023-00006
Device Sequence Number4693914
Product Code FMI
UDI-Device Identifier05907996091584
UDI-Public(01)05907996091584(17)250601(10)C68H4
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number31G X 6MM
Device Catalogue Number8162
Device Lot NumberC68H4
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown